Alert archive / New Mexico / Wind Advisories in 2022

Wind Advisory 22, NWS Albuquerque, NM

March 21, 20229 counties in New Mexico

NWS Albuquerque, NM issued this wind advisory at Mar 21, 2022, 3:13 PM MDT for 9 counties in New Mexico. It took effect at Mar 22, 2022, 7:00 AM MDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 21, 2022, 3:13 PM MDT (21:13 UTC)
In effect from
Mar 22, 2022, 7:00 AM MDT
Expired
Mar 22, 2022, 7:00 PM MDT
In force
12 hr
Issued by
NWS Albuquerque, NM

Counties Colfax County, NM, Curry County, NM, Harding County, NM, McKinley County, NM, Mora County, NM, Quay County, NM, Roosevelt County, NM, San Juan County, NM, San Miguel County, NM

The radar

The Cannon AFB radar (KFDX), 162 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2022-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2022-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3108 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

717 
WWUS75 KABQ 212113
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
313 PM MDT Mon Mar 21 2022

NMZ227-230-220515-
/O.EXB.KABQ.HW.W.0007.220322T0600Z-220323T0100Z/
Johnson and Bartlett Mesas Including Raton Pass-Union County-
313 PM MDT Mon Mar 21 2022

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM MDT 
TUESDAY...

* WHAT...North winds 30 to 40 mph with gusts up to 60 mph expected.

* WHERE...Johnson and Bartlett Mesas Including Raton Pass and Union 
  County.

* WHEN...From Midnight tonight to 7 PM MDT Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Blowing snow from recently accumulated 
  snowfall will be possible, creating reduced visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel.

&&

$$

NMZ231-234-220515-
/O.NEW.KABQ.WI.Y.0022.220322T1300Z-220323T0100Z/
/O.CON.KABQ.HW.W.0007.000000T0000Z-220322T1200Z/
Harding County-Quay County-
313 PM MDT Mon Mar 21 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT TUESDAY...
...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM MDT TUESDAY...

* WHAT...For the Wind Advisory, north winds 30 to 40 mph with gusts 
  up to 55 mph expected. For the High Wind Warning, north winds 30 
  to 40 mph with gusts up to 55 mph.

* WHERE...Quay County and Harding County.

* WHEN...For the Wind Advisory, from 7 AM to 7 PM MDT Tuesday. For 
  the High Wind Warning, until 6 AM MDT Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Blowing snow from recently snowfall 
  accumulation will be possible, causing reduced visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel.

&&

$$

NMZ228-232-235-220515-
/O.NEW.KABQ.WI.Y.0022.220322T1300Z-220323T0100Z/
/O.CON.KABQ.WI.Y.0021.000000T0000Z-220322T1200Z/
Far Northeast Highlands-Eastern San Miguel County-Curry County-
313 PM MDT Mon Mar 21 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT TUESDAY...
...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM MDT TUESDAY...

* WHAT...For the first Wind Advisory, north winds 25 to 35 mph with 
  gusts up to 50 mph expected. For the second Wind Advisory, north 
  winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Curry County, Eastern San Miguel County and Far Northeast 
  Highlands.

* WHEN...For the first Wind Advisory, from 7 AM to 7 PM MDT Tuesday. 
  For the second Wind Advisory, until 6 AM MDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways.

* ADDITIONAL DETAILS...Localized areas of blowing snow will be 
  possible, creating reduced visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ201-202-220300-
/O.CON.KABQ.WI.Y.0021.000000T0000Z-220322T0300Z/
Northwest Plateau-Chuska Mountains-
313 PM MDT Mon Mar 21 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Chuska Mountains and Northwest Plateau.

* WHEN...Until 9 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways.

* ADDITIONAL DETAILS...Areas of blowing snow may develop due to 
  recent snowfall accumulation, creating reduced visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ233-236-237-220515-
/O.CON.KABQ.WI.Y.0021.000000T0000Z-220322T1200Z/
Guadalupe County-Roosevelt County-De Baca County-
313 PM MDT Mon Mar 21 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT TUESDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...De Baca County, Guadalupe County and Roosevelt County.

* WHEN...Until 6 AM MDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways.

* ADDITIONAL DETAILS...Localized areas of blowing dust could develop 
  prior to and during the onset of precipitation with areas of 
  reduced visibility. As temperatures cool late this afternoon and 
  tonight, snow and areas of blowing snow may develop. Light 
  accumulations are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

12
3 follow-up statements
099 
WWUS75 KABQ 220259
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
859 PM MDT Mon Mar 21 2022

NMZ201-202-220400-
/O.EXP.KABQ.WI.Y.0021.000000T0000Z-220322T0300Z/
Northwest Plateau-Chuska Mountains-
859 PM MDT Mon Mar 21 2022

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

Winds will continue to decrease through the evening, therefore the 
Wind Advisory will be allowed to expire.

$$

NMZ231-234-221200-
/O.CON.KABQ.HW.W.0007.000000T0000Z-220322T1200Z/
/O.CON.KABQ.WI.Y.0022.220322T1300Z-220323T0100Z/
Harding County-Quay County-
859 PM MDT Mon Mar 21 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT TUESDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM MDT TUESDAY...

* WHAT...For the High Wind Warning, north winds 30 to 40 mph with 
  gusts up to 60 mph. For the Wind Advisory, north winds 25 to 35 
  mph with gusts up to 55 mph expected.

* WHERE...Quay County and Harding County.

* WHEN...For the High Wind Warning, until 6 AM MDT Tuesday. For the 
  Wind Advisory, from 7 AM to 7 PM MDT Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Blowing snow will be possible, causing 
  reduced visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel.

&&

$$

NMZ227-230-221200-
/O.CON.KABQ.HW.W.0007.220322T0600Z-220323T0100Z/
Johnson and Bartlett Mesas Including Raton Pass-Union County-
859 PM MDT Mon Mar 21 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM 
MDT TUESDAY...

* WHAT...North winds 30 to 40 mph with gusts up to 60 mph expected.

* WHERE...Johnson and Bartlett Mesas Including Raton Pass and Union 
  County.

* WHEN...From Midnight tonight to 7 PM MDT Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Blowing snow from recently accumulated 
  snowfall will be possible, creating reduced visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel.

&&

$$

NMZ228-232-235-221200-
/O.CON.KABQ.WI.Y.0021.000000T0000Z-220322T1200Z/
/O.CON.KABQ.WI.Y.0022.220322T1300Z-220323T0100Z/
Far Northeast Highlands-Eastern San Miguel County-Curry County-
859 PM MDT Mon Mar 21 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT TUESDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM MDT TUESDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Curry County, Eastern San Miguel County and Far Northeast 
  Highlands.

* WHEN...For the first Wind Advisory, until 6 AM MDT Tuesday. For 
  the second Wind Advisory, from 7 AM to 7 PM MDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on east to west 
  oriented roadways.

* ADDITIONAL DETAILS...Localized areas of blowing snow will be 
  possible, creating reduced visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ233-236-237-221200-
/O.CON.KABQ.WI.Y.0021.000000T0000Z-220322T1200Z/
Guadalupe County-Roosevelt County-De Baca County-
859 PM MDT Mon Mar 21 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT TUESDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...De Baca County, Guadalupe County and Roosevelt County.

* WHEN...Until 6 AM MDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on east to west 
  oriented roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

34
802 
WWUS75 KABQ 220922
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
322 AM MDT Tue Mar 22 2022

NMZ231-234-221800-
/O.CAN.KABQ.HW.W.0007.000000T0000Z-220322T1200Z/
/O.CON.KABQ.WI.Y.0022.220322T1300Z-220323T0100Z/
Harding County-Quay County-
322 AM MDT Tue Mar 22 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM 
MDT THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

* WHAT...North winds 30 to 40 mph with gusts up to 55 mph expected.

* WHERE...Quay County and Harding County.

* WHEN...From 7 AM this morning to 7 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on east to west 
  oriented roadways.

* ADDITIONAL DETAILS...Blowing snow and/or blowing dust will be 
  possible, causing reduced visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ228-232-235-221800-
/O.CAN.KABQ.WI.Y.0021.000000T0000Z-220322T1200Z/
/O.CON.KABQ.WI.Y.0022.220322T1300Z-220323T0100Z/
Far Northeast Highlands-Eastern San Miguel County-Curry County-
322 AM MDT Tue Mar 22 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM 
MDT THIS EVENING...


* WHAT...North winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Curry County, Eastern San Miguel County and Far Northeast 
  Highlands.

* WHEN...From 7 AM this morning to 7 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on east to west 
  oriented roadways.

* ADDITIONAL DETAILS...Localized areas of blowing snow and/or 
  blowing dust will be possible, creating reduced visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ233-236-237-221030-
/O.CAN.KABQ.WI.Y.0021.000000T0000Z-220322T1200Z/
Guadalupe County-Roosevelt County-De Baca County-
322 AM MDT Tue Mar 22 2022

...WIND ADVISORY IS CANCELLED...

Winds have decreased overnight, therefore the Wind Advisory has been 
cancelled.

$$

NMZ227-230-221800-
/O.CON.KABQ.HW.W.0007.000000T0000Z-220323T0100Z/
Johnson and Bartlett Mesas Including Raton Pass-Union County-
322 AM MDT Tue Mar 22 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING...

* WHAT...North winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Johnson and Bartlett Mesas Including Raton Pass and Union 
  County.

* WHEN...Until 7 PM MDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Blowing snow from recently accumulated 
  snowfall will be possible, creating reduced visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel.

&&

$$

34
471 
WWUS75 KABQ 221639
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1039 AM MDT Tue Mar 22 2022

NMZ227-230-230100-
/O.CON.KABQ.HW.W.0007.000000T0000Z-220323T0100Z/
Johnson and Bartlett Mesas Including Raton Pass-Union County-
1039 AM MDT Tue Mar 22 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING...

* WHAT...North winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Johnson and Bartlett Mesas Including Raton Pass and Union 
  County.

* WHEN...Until 7 PM MDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles along U.S Highways 56, 64 and 
  87.

* ADDITIONAL DETAILS...Areas of blowing and drifting snow will be 
  possible through the late morning before temperatures begin to 
  warm. This could reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel.

&&

$$

NMZ201-230100-
/O.EXB.KABQ.WI.Y.0022.220322T1800Z-220323T0100Z/
Northwest Plateau-
1039 AM MDT Tue Mar 22 2022

...WIND ADVISORY IN EFFECT FROM NOON UNTIL 7 PM MDT THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Northwest Plateau.

* WHEN...From Noon until 7 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ236-230100-
/O.EXA.KABQ.WI.Y.0022.000000T0000Z-220323T0100Z/
Roosevelt County-
1039 AM MDT Tue Mar 22 2022

...WIND ADVISORY IN EFFECT UNTIL 7 PM MDT THIS EVENING...

* WHAT...North winds 25 to 30 mph with gusts up to 50 mph.

* WHERE...Roosevelt County.

* WHEN...Until 7 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ228-231-232-234-235-230100-
/O.CON.KABQ.WI.Y.0022.000000T0000Z-220323T0100Z/
Far Northeast Highlands-Harding County-Eastern San Miguel County-
Quay County-Curry County-
1039 AM MDT Tue Mar 22 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING...

* WHAT...North winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Curry County, Quay County, Eastern San Miguel County, Far 
  Northeast Highlands and Harding County.

* WHEN...Until 7 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Shoemake

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Mar 21, 11:54 AM MDT, 3 hours 19 minutes earlier.

Area forecast discussion, Mar 21, 11:54 AM MDT, 3 hours 19 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1154 AM MDT Mon Mar 21 2022

.AVIATION...
18Z TAF CYCLE
Conditions will deteriorate quickly today through the overnight hours
as a storm system makes its way across the state. Cigs/vsbys are
expected to steadily degrade today alongside increasing winds and
precip. Rain and snow chances will increase nearly areawide, with
some bands being convective in nature, especially across the eastern
and southern portions of the forecast area. Strong northwest winds
will persist throughout the afternoon across all terminals. KTCC in
particular will be party to gusts between 40 and 50 kts behind the
front through the overnight hours. Localized blowing dust will be
possible along the leading edge of the front, transitioning to
blowing snow behind it. Additional rain and snow showers will be
possible overnight across central and eastern NM.

12

&&

.PREV DISCUSSION...330 AM MDT Mon Mar 21 2022...
.SYNOPSIS...
A strong spring storm system will bring scattered to numerous rain
and snow showers, strong to possibly damaging winds, as well areas of
reduced visibilities in blowing snow and blowing dust and even a few
thunderstorms today through Tuesday. Strongest winds are expected
over portions of northeast New Mexico where northerly gusts to 60 mph
may create near blizzard conditions. Snow accumulations will favor
the higher terrain of central New Mexico and any thunderstorms will
be most likely over the south. Precipitation will taper off by
Wednesday but strong winds may persist over the east. Temperatures
will be cooler than normal today through Wednesday. A warming and
drying trend along with not so windy conditions are expected Thursday
through Sunday.

&&

.DISCUSSION...
SHORT TERM...(TODAY THROUGH TUESDAY)...

An upper level low pressure system crossing southern NM will bring a
plethora of hazards to northern and central NM through Tuesday. This
morning, a mix of light rain and snow will continue to impact mainly
northern and western NM as the low moves across south central NM. By
the noon hour, northwest winds will rapidly increase across the
Chuska Mountains and Northwest Plateau with gusts near 50 mph
likely. Based on previous events, this will cause areas of blowing
dust and reduced visibility. Meanwhile, a strong backdoor cold front
will plunge into northeast NM. This front will continue to slide
south and west through the afternoon, through the gaps of the upper
Rio Grande Valley, creating an area of surface convergence and
enhanced snowfall rates over and near the Jemez Mtns. Behind the
front across east central and northeast NM will be wind gusts up to
60 mph, with the strongest winds expected near the OK and TX borders
this evening. Though localized areas of blowing dust will be
possible along and behind the front, areas of snow and blowing snow
will quickly become the greater concern. Strong frontogenetical
forcing combined with upslope flow could yield up to a foot of snow
from Raton Pass across Bartlett and Johnson Mesas with lesser
amounts likely across northern Union County through midnight
tonight.  The snow combined with the strong winds will yield near
blizzard conditions across these areas. Further south, light snow
will be possible. Amounts will generally be around an inch or less
except in areas that are enhanced by upslope, such as the Caprock.
Late this afternoon and tonight, models are suggesting a band of
rain and snow from near or just west of the Albuquerque area,
southeastward across the South Central Mountains where surface
convergence is maximized. Diabatic cooling should yield some areas
of 1 to 3 inch snow accumulations, with locally higher amounts,
across the central and south central highlands, as well as the
Sandia, Manzano and South Central Mtns.

Much of the snow will taper off after midnight tonight, at least
temporarily, but the wind across eastern NM will persist. In fact,
though the winds may diminish slightly by early Tuesday morning,
they will crank right back up again Tuesday afternoon. Current High
Wind Warnings and Wind Advisories in these areas may need to be
extended in time or additional ones may be issued. Areas of snow
will also return across central NM Tuesday thanks to forcing from a
130kt 250 mb jet across western NM.

Temperatures today and Tuesday will fall well below normal.
Afternoon wind chills this afternoon across northeast NM will be in
the 20s and 30s. Tonight, as winds persist across eastern NM, wind
chills will into the teens and lower 20s.

LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)...

Forecast models continue to suggest a broad area stretching from
north to south over central New Mexico will be the focus for rain
and snow Tuesday night into early Wednesday as upper troughing
lingers over the state.  Models do vary a bit with the exact
placement however, which may be focused closer to the Continental
Divide or the central mountain chain, or somewhere in between.
Strong and gusty northerly winds slowly taper off Tuesday night but
return again for one more day Wednesday across the eastern third of
the state. While there will be a warming trend Wednesday, highs
remain as much as 10 to 15 degrees cooler than normal, especially
from the central mountain chain over the eastern plains.

Drier and warmer weather becomes established Thursday and continues
through the weekend. A minor exception could be on Friday when a
cold front dips into portions of northeast New Mexico. Forecast
temperatures only reflect a few degrees of cooling, if that, then
the warmup continues Saturday. Winds may start to increase Sunday as
westerly flow strengthens in advance of an incoming storm system.
Chances for precipitation would increase over the north and west next
Monday where temperatures cool down about 5-10 degrees.

&&

.FIRE WEATHER...
Rain and snow will develop and impact much of the state through
midnight tonight, with additional snow showers likely through
Tuesday across central NM. Mainly light accumulations are expected.
Otherwise, strong to damaging northerly winds are expected across
much of eastern NM through Tuesday before slowly decreasing Tuesday
night and Wednesday. Much colder temperatures are expected today
through Wednesday, before a strong warm up begins Thursday and
persists through the weekend. Strong winds are not expected Thursday
through the weekend, but humidity values will plummet once again.
Several hours of single digit RH is expected across western NM.

34

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 9 PM MDT this evening for the following zones...
 NMZ201-202.

Winter Weather Advisory until midnight MDT tonight for the
following zones... NMZ206-211-214.

Winter Weather Advisory until midnight MDT tonight for the
following zones... NMZ221-223-224-226.

Winter Storm Warning until midnight MDT tonight for the following
zones... NMZ227-230.

High Wind Warning until 6 AM MDT Tuesday for the following zones...
NMZ231-234.

Wind Advisory until 6 AM MDT Tuesday for the following zones...
NMZ228-232-233-235>237.

&&

In the hours before

Local storm report, Mar 21, 10:46 AM MDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1046 AM MDT MON MAR 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     SNOW             PIETOWN                 34.30N 108.13W
03/21/2022  E1.0 INCH        CATRON             NM   PUBLIC

&&

44
Local storm report, Mar 21, 10:49 AM MDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1049 AM MDT MON MAR 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             PIETOWN                 34.30N 108.14W
03/21/2022  M1.2 INCH        CATRON             NM   COCORAHS

            COCORAHS STATION NM-CT-19 PIE TOWN 0.1 WNW.

1029 AM     SNOW             6 WNW PIETOWN           34.33N 108.24W
03/21/2022  E1.5 INCH        CATRON             NM   TRAINED SPOTTER

&&
Local storm report, Mar 21, 2:27 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
227 PM MDT MON MAR 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 PM     SNOW             13 E GLADSTONE          36.30N 103.74W
03/21/2022  E4.0 INCH        UNION              NM   PUBLIC

            WHITEOUT CONDITIONS. WIND GUSTS TO AROUND 40
            MPH.

&&

44
Local storm report, Mar 21, 2:38 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
238 PM MDT MON MAR 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             13 E GLADSTONE          36.30N 103.74W
03/21/2022  M4.0 INCH        UNION              NM   CO-OP OBSERVER

&&

TRM

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 2:46 AM MDTHigh Wind WarningABQColfax, Harding, Quay, Union40 hr
Mar 21, 2:46 AM MDTWind AdvisoryABQColfax, Curry, De Baca, Guadalupe, McKinley, Mora and 3 more25 hr

Nearby

Wind Advisories in New Mexico, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.